Alert archive / New York / Special Marine Warnings in 2003
Special Marine Warning 28, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Jun 8, 2003, 5:51 PM EDT. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2003, 5:51 PM EDT (21:51 UTC)
- Expired
- Jun 8, 2003, 6:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Buffalo, NY
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jun 8, 5:45 PM EDT, 6 minutes earlier.
Area forecast discussion, Jun 8, 5:45 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR SEVERE THUNDERSTORM POTENTIAL NATIONAL WEATHER SERVICE BUFFALO NY 545 PM EDT SUN JUN 8 2003 AMPLE SUNSHINE OVER THE GENESEE VALLEY AND WESTERN FINGER LAKES REGION HAS BOOSTED SFC TEMPS INTO THE LOWER 80S...WHILE SOME SITES ARE SHOWING TDS IN THE MID 60S. THIS HAS PUMPED OBSERVED CAPE VALUES IN EXCESS OF 1000 J/KG FOR THAT REGION...WHILE VALUES OF 400-800 J/KG REMAIN MORE TYPICAL FOR THE IAG FRONTIER AND WRN SOUTHERN TIER. BOTH MSAS AND LAPS DISPLAYS ARE SHOWING AN INCREASE IN MOISTURE CONVERGENCE ACROSS CHAUTAUQUA AND CATTARAUGUS COUNTIES...WHICH MAKES SENSE GIVEN THE SE SFC FLOW AHEAD OF THE APPROACHING SWATH OF -SHRA AND -TSRA THAT STRETCHES FROM SRN ONTARIO...CENT LAKE ERIE AND EASTRN OHIO. LDS SHOWS LITTLE IN THE WAY OF CONCENTRATED NEG STRIKES WITH THE APPROACHING PCPN...ALTHOUGH MORE ORGANIZED CONVECTION OVER SE OHIO DOES SHOW MORE IMPRESSIVE NEG STRIKES. CONCENTRATED NEG STRIKES ARE TYPICAL IN AREAS OF STRONG UPDRAFTS. AGAIN...AIRMASS IS UNSTABLE...BUT NOT AS WORRISOME AS ORIGINALLY EXPECTED. WILL STILL HAVE TO KEEP A CLOSE EYE ON THIS ACTIVITY AS STRONGER UPPER LEVEL DYNAMICS ARE NOW COMING INTO PLAY. SE SFC FLOW IS STILL IN PLACE...WITH BUF VWP SHOWING STRONGLY BACKING WINDS IN LOWEST 2K. .BUF...NONE. RSH
Hazardous weather outlook, Jun 8, 4:25 AM EDT, 13 hours 26 minutes before
NYZ001>008-010>014-019>021-085-080830- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 425 AM EDT SUN JUN 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY A RIDGE OF HIGH PRESSURE OVER THE AREA TODAY WILL MOVE EAST. LOW PRESSURE APPROACHING FROM THE UPPER MISSISSIPPI VALLEY WILL BRING THE LIKELIHOOD OF SHOWERS AND THUNDERSTORMS SPREADING WEST TO EAST ACROSS THE AREA LATE TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE THAT THE THUNDERSTORMS THAT DEVELOP ACROSS THE WESTERN SECTIONS OF THE AREA...INCLUDING THE NIAGARA FRONTIER, WESTERN SOUTHERN TIER AND THE GENESEE VALLEY...COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS. THE THREAT WILL DECREASE AFTER SUNSET AND SEVERE STORMS ARE NOT EXPECTED OVER THE EASTERN SECTIONS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS THE EXTREME WESTERN SECTIONS OF NEW YORK.
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 5:51 PM EDT | Special Marine Warning | BUF | 84 min | |
| Jun 8, 5:51 PM EDT | Special Marine Warning | BUF | 84 min | |
| Jun 8, 5:51 PM EDT | Special Marine Warning | BUF | 24 min | |
| Jun 8, 6:00 PM EDT | Special Marine Warning | BUF | 75 min | |
| Jun 8, 6:00 PM EDT | Special Marine Warning | BUF | 75 min | |
| Jun 8, 6:00 PM EDT | Special Marine Warning | BUF | 75 min | |
| Jun 8, 6:30 PM EDT | Special Marine Warning | BUF | 90 min | |
| Jun 8, 6:30 PM EDT | Special Marine Warning | BUF | 90 min | |
| Jun 8, 6:50 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 40 min |
| Jun 8, 7:29 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 31 min |
| Jun 8, 7:54 PM EDT | Special Marine Warning | BUF | 36 min | |
| Jun 8, 7:54 PM EDT | Special Marine Warning | BUF | 36 min | |
| Jun 8, 7:59 PM EDT | Severe Thunderstorm Warning | BUF | Erie | 31 min |
Nearby
Special Marine Warnings in New York, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.